Skip Navigation

Chemo acne rash

Hi, I'm Lucy

Started targeted chemo and broke out with severe whitehead type acne rash on face. Also milder rash on back and chest. Anyone else have this happen? My Dr put me on doxycycline and topical clindamycin/hydrocortisone. Not sure its helping, seems to just make it angry. I know its a good sign chemo is working so I’m thankful for that.

  • Post #1
  • Sun Apr 7, 2019
Hi, I'm ROBERT L S.

My oncology team recently changed my chemo from Rituxan to Imbruvica. I developed a harsh, red rash within the first two weeks of using the Imbruvica; condition progressed from itch to burn to pain. The condition lasted about 10 days, then slowly healed over three days.
I currently suffer from a chronic skin condition of random red bumps that occasionally drain a straw-colored fluid. These appear mostly on my upper body: arms, face, scalp, back. Individual bumps normally dry up and heal in about a week; some have lasted for several weeks.

  • Post #2
  • Fri Apr 19, 2019
Hi, I'm Michael A.

I will get a rash occasionally from Tasigna and have used Clobetasol prescribed by my primary physician. Might want to ask your doctor to see if it would be an option for what you are experiencing.

  • Post #3
  • Sat Apr 20, 2019
Hi, I'm Bertha F.

Hi Robert LS, I have been on Imbruvica for nearly 4 years for Non-hogkins Follicular Lymphoma. Never had a rash develop, but there is one potential thing you want to watch out for and that is AFIB! I have had no symptoms my entire life until December 26, 2018 and then I had to go to ER for racing heart. Saw cardiologist after that & was diagnosed with the AFIB. I get calls periodically from the pharmacy that makes my Imbruvica & I asked if it could be the culprit & I could tell the nurse really didn’t want to answer me but she finally said that yes, they had had many reports of AFIB from their patients. Except for that, the Imbruvica controls cancer pretty well, but you just need to watch out for the AFIB. Good luck!

  • Post #4
  • Sun Apr 21, 2019
Hi, I'm CAROLYN R R.

I broke out with red bumps all over my face after some of my chemo treatments – the best solution I found was to mix together baking soda and water to form a thick paste, and apply that to my face for 20 minutes twice a day. It helped to balance my skin’s pH and greatly improved the rash.

  • Post #5
  • Tue Apr 23, 2019
Hi, I'm Judy

For Robert is, what is AFIB. I take imbruvica now for about 2 yrs

  • Post #6
  • Thu Apr 25, 2019
Hi, I'm Betti

I’m not Robert but afib is an irregular heartbeat usually beating faster than normal for you.

  • Post #7
  • Thu Apr 25, 2019
Hi, I'm adbohls

I have taken Imbruvica (Ibrutinib) for four years now. I occasionally get a red rash with bumps on my chest, but it doesn’t cause any problems and usually clears up on it’s own. I did get a rash on my legs and had to use a topical cream to make is go away. Luckily, it has not come back in over a year. As far as AFIB, it is one of the listed side effects. If you go to www.imbruvica.com, you can read the prescribing information which includes all the side effects as well as potential interactions and foods to avoid.

  • Post #8
  • Fri Apr 26, 2019
Hi, I'm Lucy

I am on Irinotecan(Camptosar) and Panitumumab (Vectibix) as my 2nd course of treatment for stage IV colon cancer. The rash has improved greatly but the meds (doxycycline and clindamycin topical) have really dried my skin out to where its flaky and peeling. I use organic cleanser and moisturizer and also some emu oil on the really dry areas. It seems to be clearing this up. I hope to get good news from my CT scan and labs next week and can maybe have a reprieve from chemo. Hope this may help someone that is going through this. It does get better with time. Hang in there everyone!

  • Post #9
  • Sat May 4, 2019
Hi, I'm MARGARET M B.

I have read about women having a test of their tumor at the 5 year mark to determine if they need to take AI for an additional 5 yrs. Is that a test you have to ask for or does the dr recommend it? Is it a different test than the Oncotype test? I’m at the 3 yr point of taking Letrozole. I would be so relieved to be finished taking it after 5 yrs. rather than 10 yrs.
Thanks

  • Post #10
  • Sat May 4, 2019

Add to Discussion

Sign in or Join (free) to add to this discussion. Add to this discussion